Alert archive / Tennessee / High Wind Watches in 2013
High Wind Watch 2, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Feb 9, 2013, 3:21 PM EST for Russell County, Washington County, City of Bristol, Virginia; 9 counties in Tennessee. It took effect at Feb 10, 2013, 3:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 9, 2013, 3:21 PM EST (20:21 UTC)
- In effect from
- Feb 10, 2013, 3:00 PM EST
- Expired
- Feb 10, 2013, 3:19 AM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955 WWUS74 KMRX 092021 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 321 PM EST SAT FEB 9 2013 ...STRONG AND DAMAGING WINDS POSSIBLE LATE SUNDAY AND SUNDAY NIGHT ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS... .A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST OUT OF THE PLAINS INTO THE GREAT LAKES REGION SUNDAY AND SUNDAY NIGHT...DRAGGING A COLD FRONT INTO OUR AREA SUNDAY NIGHT. SOUTH AND SOUTHEAST WINDS WILL INCREASE AHEAD OF THIS SYSTEM...AND MOUNTAIN WAVE WINDS MAY DEVELOP BY LATE SUNDAY OR SUNDAY NIGHT. STRONG AND DAMAGING WINDS MAY OCCUR ACROSS SOME OF THE MOUNTAINS AND FOOTHILLS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA. TNZ018-040>047-071>074-086-087-VAZ006-008-100930- /O.NEW.KMRX.HW.A.0002.130210T2000Z-130211T0900Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON 321 PM EST SAT FEB 9 2013 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * EVENT...SOUTH AND SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE AT TIMES ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS. * TIMING...WINDS WILL INCREASE SUNDAY AFTERNOON...AND THE STRONG WINDS WILL CONTINUE INTO SUNDAY NIGHT BEFORE DIMINISHING LATE. * IMPACTS...TREES AND POWER LINES MAY BE DOWNED...AND DRIVING MAY BECOME DIFFICULT IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
1 follow-up statement
048 WWUS74 KMRX 100819 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 319 AM EST SUN FEB 10 2013 ...STRONG AND DAMAGING WINDS POSSIBLE TODAY AND TONIGHT ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS... .A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST OUT OF THE PLAINS INTO THE WESTERN GREAT LAKES REGION TODAY AND TONIGHT. A COLD FRONT WILL MOVE EAST ACROSS THE TENNESSEE VALLEY INTO THE SOUTHERN APPALACHIANS TONIGHT. SOUTH AND SOUTHEAST WINDS WILL INCREASE AHEAD OF THIS SYSTEM...AND MOUNTAIN WAVE WINDS MAY DEVELOP THIS AFTERNOON. STRONG AND DAMAGING WINDS MAY OCCUR ACROSS SOME OF THE MOUNTAINS AND FOOTHILLS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA. TNZ018-040>047-071>074-086-087-VAZ006-008-101630- /O.UPG.KMRX.HW.A.0002.130210T2000Z-130211T0900Z/ /O.NEW.KMRX.HW.W.0002.130210T1700Z-130211T0900Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON 319 AM EST SUN FEB 10 2013 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTH AND SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE AT TIMES ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS. * TIMING...WINDS WILL INCREASE THIS AFTERNOON...AND THE STRONG WINDS WILL CONTINUE TONIGHT BEFORE DIMINISHING LATE. * IMPACTS...TREES AND POWER LINES MAY BE DOWNED...AND DRIVING MAY BECOME DIFFICULT IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Feb 9, 3:20 PM EST, 1 minute earlier.
Area forecast discussion, Feb 9, 3:20 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EST SAT FEB 9 2013
.SHORT TERM...(TONIGHT AND SUNDAY)...HIGH PRESSURE WILL RETREAT
TONIGHT. A LOW PRESSURE SYSTEM WILL TRACK OUT OF THE PLAINS TOWARD
THE WESTERN GREAT LAKES REGION ON SUNDAY...PUSHING A COLD FRONT
TOWARD OUR AREA. LOW LEVEL JET WILL INCREASE FROM THE SOUTH ON
SUNDAY...AND WHILE SET UP DOES NOT LOOK IDEAL AT THIS POINT THERE
DOES APPEAR TO BE SOME THREAT OF MOUNTAIN WAVE HIGH WINDS IN THE
HIGHER TERRAIN AND FOOTHILLS BY LATE SUNDAY. WILL ISSUE A HIGH WIND
WATCH FOR NOW...WITH EITHER A WIND ADVISORY OR WARNING LIKELY TO BE
ISSUED LATER. CLOUDS WILL INCREASE TONIGHT AND SUNDAY AS MOISTURE
INCREASES. RAIN WILL START TO MOVE IN SUNDAY AFTERNOON...SO WILL
HAVE HIGHEST POPS SOUTHWEST ZONES.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)... A STRONG UPPER-LEVEL
STORM SYSTEM WILL IMPACT THE REGION EARLY THIS WEEK...BRINGING SOME
LOCALLY HEAVY RAINFALL AND STRONG GRADIENT WINDS TO THE AREA LATE
SUNDAY AFTERNOON AND SUNDAY NIGHT. A BOUNDARY WILL MOVE INTO THE
REGION LATE SUNDAY AND COMBINE WITH A STRONG LOW-LEVEL 850 MB JET
THAT ROTATE OVER THE REGION THAT EVENING... PROVIDING THE LIFT FOR
NUMEROUS SHOWERS IN THE MOIST GULF AIR MASS. MODELS ARE IN GOOD
AGREEMENT WITH THE TIMING OF THE PRECIP SHOWING IT MOVING INTO THE
WESTERN ZONES AFTER 18-21Z AND QUICKLY EXPANDING OVER THE ENTIRE
FORECAST AFTER 00Z...BEFORE BEGINNING TO TAPER OFF MONDAY AS THE
BOUNDARY SAGS SOUTH. PWATS ARE RUNNING UP TO 1.5 INCHES ON SUNDAY
NIGHT WHICH WILL ALLOW FOR LOCALLY HEAVY RAINFALL AND LOCALIZED
FLOODING CONCERNS IN AREAS THAT RECEIVE HEAVIER BURSTS OF RAINFALL
AND EXPERIENCE TRAINING CELLS. HOWEVER...GIVEN THAT THIS SHOULD NOT
BE A LONG DURATION HEAVY RAINFALL EVENT...WITH GENERALLY 1 TO 2.5
INCHES /WITH SOME LOCALLY HIGHER AMOUNTS/...OVER A 12-18 HOUR
PERIOD...AM NOT EXPECTING ANY SIGNIFICANT FLOODING CONCERNS... AND
THUS WILL HOLD OFF ON ANY HYDROLOGICAL WATCHES FOR NOW.
THE MAIN CONCERN SUNDAY NIGHT MAY VERY WELL BE AFOREMENTIONED
GRADIENT WINDS ASSOCIATED WITH THE 60+ KT LOW-LEVEL JET THAT WILL
ROTATE OVER THE REGION. THIS MAY LEAD TO ADVISORY LEVEL WINDS IN THE
VALLEY AND EVEN STRONGER WINDS IN THE HIGHER TERRAIN AND
FOOTHILLS...WHERE A MOUNTAIN WAVE EVENT WILL BE POSSIBLE GIVEN THE
STRONG SOUTHEAST FLOW AHEAD OF THIS SYSTEM. AS A RESULT...WE HAVE
ISSUED A HIGH WIND WATCH FOR THESE AREAS FROM 20Z ON SUNDAY THROUGH
09Z MONDAY MORNING.
WITH THE BOUNDARY SAGGING SOUTH OF THE AREA...PRECIP WILL TAPER OFF
SIGNIFICANTLY MONDAY AFTERNOON AND NIGHT...AND SOME CLEARING ACROSS
THE NORTHERN ZONES MAY EVEN OCCUR. A SECOND UPPER-WAVE WILL THEN
MOVE TOWARD THE REGION TUESDAY AND BRING INCREASING CHANCES FOR SOME
SHOWERS TUESDAY NIGHT INTO WEDNESDAY...BEFORE CLEARING OUT LATER
THAT NIGHT. AN UPPER-RIDGE WILL PROMOTE PLEASANT CONDITIONS FOR
THURSDAY /VALENTINES DAY/...BEFORE THE NEXT UPPER-WAVE APPROACHES
THE REGION FRIDAY INTO THE WEEKEND. WITH COLDER AIR IN PLACE SOME
SNOW SHOWERS WILL BE POSSIBLE ALONG WITH SOME RAIN...BUT GIVEN THE
HIGH MODEL SPREAD ON THE TIMING/TRACK OF THIS SYSTEM HAVE NOT GONE
ABOVE 20-30 POPS FOR NOW AND WILL WAIT FOR BETTER CONTINUITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 37 60 50 63 39 / 0 80 100 40 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 34 60 46 61 37 / 0 50 100 40 10
OAK RIDGE, TN 35 57 45 62 36 / 0 60 100 30 10
TRI CITIES AIRPORT, TN 26 60 42 60 34 / 0 20 100 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
SMOKY MOUNTAINS...JOHNSON...NW BLOUNT...NORTH SEVIER...
NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
NORTHWEST MONROE...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI...
WASHINGTON TN.
VA...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
FOR THE FOLLOWING ZONES: RUSSELL...WASHINGTON.
&&
LW/AMPHazardous weather outlook, Feb 9, 5:30 AM EST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EST SAT FEB 9 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-101100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EST SAT FEB 9 2013 /430 AM CST SAT FEB 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY... A FRONTAL SYSTEM IS EXPECTED TO MOVE ACROSS THE SOUTHERN APPALACHIANS SUNDAY NIGHT. PLENTY OF GULF MOISTURE WILL BE DRAWN NORTH WITH THIS SYSTEM AND STRONG LIFT ALONG THE FRONT MAY PRODUCE RAINFALL TOTALS AROUND 1 TO 2 INCHES ACROSS PARTS OF SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. SOME MINOR FLOODING IS POSSIBLE SUNDAY NIGHT AS THE FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FOR LOCALIZED FLOODING REPORTS SUNDAY NIGHT.
Nearby
High Wind Watches in Tennessee, 2013High Wind Watches in Virginia, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.